It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Schizophrenia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2006, 10:49 AM   #16
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Is derealization/depersonalization a symptom of Schizohprenia?

Quote:
Originally Posted by MissAngela
Really? I was not aware of the side effects of the medication! That would make sense then....

Where did you find the side effects?


Thanks
Angela
On the internet by typing in the name of the drug...several sites show up but if you investigate several you will run into one that lists the side effects, usually it's the site from the drug company but others also may have listings.

IMHO, a psychoactive drug is a psychoactive drug. Just because it is regulated vs. passed on the street doesn't change that. The only real difference is the control factors like amounts legal to prescribe or dosages that are controlled to prevent OD'ing. But, it's still a drug. For example, a benzo (tranquilizer) is a benzo whether your doctor gives it to you or a pusher does. It may be safer to have a prescription vs. buying on street, but it won't be free of unwanted side effects no matter.

 
Old 02-20-2006, 02:23 PM   #17
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Re: Is derealization/depersonalization a symptom of Schizohprenia?

Quote:
On the internet by typing in the name of the drug...several sites show up but if you investigate several you will run into one that lists the side effects, usually it's the site from the drug company but others also may have listings.

IMHO, a psychoactive drug is a psychoactive drug. Just because it is regulated vs. passed on the street doesn't change that. The only real difference is the control factors like amounts legal to prescribe or dosages that are controlled to prevent OD'ing. But, it's still a drug. For example, a benzo (tranquilizer) is a benzo whether your doctor gives it to you or a pusher does. It may be safer to have a prescription vs. buying on street, but it won't be free of unwanted side effects no matter.

Yes, I understand what you are saying. But is the feeling of derealization/depersonalization itself dangerous? That has always been my biggest concern.

I just don't want these feelings to turn into Schizo or any other mental illness.


Thanks
-Angela

 
Sponsors Lightbulb
   
Old 02-21-2006, 09:54 AM   #18
Inactive
(female)
 
Join Date: Dec 2002
Posts: 3,597
Jennita HB User
Re: Is derealization/depersonalization a symptom of Schizohprenia?

Quote:
Originally Posted by MissAngela
Yes, I understand what you are saying. But is the feeling of derealization/depersonalization itself dangerous? That has always been my biggest concern.

I just don't want these feelings to turn into Schizo or any other mental illness.


Thanks
-Angela
I really don't think you have to worry about it turning into Schizo or even getting any worse but side effects like DP and DR could get worse in time if dosages are increased due to tolerance.

For some reason, when people develop tolerance to drug effects(tolerance is a well-known occurance) they usually blame the original condition rather than the obvious and well-known fact that the brain can and does develop resistance to many psychoactive drugs over time. And of course, upping dosages will add to possible side effect occurances.

So what I'm trying to say is you are probably ok now as your dosages are not extreme, however, apparentely you are suffering from some side effects on your current dose and should do something.

Now, I'm not a doctor so I can't tell you to lower your dose but I think you should at least express your concerns to your doctor about a lower dose or something....I don't think they realize that there are some people who simply are not as able to handle certain drugs/dosages. I mean, just because most of their patients can do well on one particular drug, one particular dose doesn't mean there won't be a person or two who might just plain be more sensitive to the drug.

We are all different in our reactions to chemicals. Why, even food, look how that girl in the news awhile back actually died from kissing her boyfriend who had just eaten some peanuts! Of course, that's an extreme allergy but it shows our bodies vary greatly in what we can tolerate in them!

So above all, do not worry about the Schizo. The other posters told you the symptoms are quite noticable and they gave you the details so you obviously only have some anxiety and most likely some side effect/reaction to the medications. Hope you can talk to your doctor and feel better soon!

Last edited by Jennita; 02-21-2006 at 10:01 AM.

 
Old 02-21-2006, 03:40 PM   #19
Veteran
(female)
 
Join Date: Apr 2005
Posts: 300
MissAngela HB User
Re: Is derealization/depersonalization a symptom of Schizohprenia?

Quote:
Originally Posted by Jennita
I really don't think you have to worry about it turning into Schizo or even getting any worse but side effects like DP and DR could get worse in time if dosages are increased due to tolerance.

For some reason, when people develop tolerance to drug effects(tolerance is a well-known occurance) they usually blame the original condition rather than the obvious and well-known fact that the brain can and does develop resistance to many psychoactive drugs over time. And of course, upping dosages will add to possible side effect occurances.

So what I'm trying to say is you are probably ok now as your dosages are not extreme, however, apparentely you are suffering from some side effects on your current dose and should do something.

Now, I'm not a doctor so I can't tell you to lower your dose but I think you should at least express your concerns to your doctor about a lower dose or something....I don't think they realize that there are some people who simply are not as able to handle certain drugs/dosages. I mean, just because most of their patients can do well on one particular drug, one particular dose doesn't mean there won't be a person or two who might just plain be more sensitive to the drug.

We are all different in our reactions to chemicals. Why, even food, look how that girl in the news awhile back actually died from kissing her boyfriend who had just eaten some peanuts! Of course, that's an extreme allergy but it shows our bodies vary greatly in what we can tolerate in them!

So above all, do not worry about the Schizo. The other posters told you the symptoms are quite noticable and they gave you the details so you obviously only have some anxiety and most likely some side effect/reaction to the medications. Hope you can talk to your doctor and feel better soon!

Thank You I appreciate your input!

I will mention it the next time I am at the doctor.

All other comments/opinions are welcome.



-Angela

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Derealization,brain fog, dreamlike,dep ersonalization etc. CANEY GIRL Anxiety 11 07-03-2009 02:34 PM
derealization & lexapro & stuff PLEASE READ AND HELP!! honeydew310 Panic Disorders 2 05-08-2007 03:23 AM
depersonalization/derealization bucks85 Anxiety 50 01-31-2007 05:37 AM
Depersonalization and derealization since 2 years - help! Allure Anxiety 6 10-11-2006 11:49 AM
Is depersonalization and derealization really anxiety? HELP PLEASE :( Allure Anxiety 9 09-04-2006 03:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



soapandstars (4), synpase321 (3), hathada (2), gardenandcats (2), dave_81 (1), tony1527 (1), Strawberry Girl (1), Vertigo140 (1), lxx (1), Nj1dmb (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (668), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 05:14 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!